Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Taking cephalexin. Noticed swollen labia and white discharge. Yeast infection?

Mar 2016
User rating for this question
Answered by

Practicing since : 2011
Answered : 4044 Questions
Hello, I have been taking cephalexin 500 mg for a week, and I woke up this morning with a swollen labia on the left hand side, and a bump that looks like it is coming to a head on the same side. I also noticed that I was having white discharge. Please help. Is this a yeast infection??? and if it is...I have an old prescription of diflucan that I havent filled would this help?
Posted Thu, 14 Feb 2013 in Vaginal and Uterus Health
Answered by Dr. S Patra 55 minutes later

Thanks for writing to us. I have gone through your history properly.

Labial swelling with bump suggests most possibly a bartholin cyst. It is located outside the vagina on the lower labia majora and typically one sided & painless.

Small bartholin cyst needs not any kind of treatment. But if cyst is large enough, you may need to get it drained out by doctor. Marsupialisation is the surgical procedure of choice for treating bartholin cyst. Alternatively, if it causes local discomfort and dyspareunia (painful coitus) then a warm bath or a heat pad can give some temporary relief.

In addition, white discharge is a indication of vaginal infection which can co-exist with bartholin cyst. Such bacterial infection can be treated with antibiotic therapy and maintenance of genital hygiene properly.

If vaginal discharge is not associated with itching/ bad odor, then it is not likely a yeast infection.

Therefore, please consult with your gynecologist for careful pelvic examination with or without speculum. One vaginal swab test and urine routine & microscopic may be useful to identify the cause.

Treatment depends upon proper diagnosis. You can use diflucan tablet if discharge is associated with itching or bad smell.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish your good health in future.

Dr Soumen.
Above answer was peer-reviewed by
Follow-up: Taking cephalexin. Noticed swollen labia and white discharge. Yeast infection? 13 hours later
I'm not sure if you received my other follow up questions but.... I asked... if I should continue taking the cephalexin 500 mg? I have two more days left to take it. Also should I start taking the diflucan asap or wait until I am finished with the antibiotic? By the way the bump popped on its own.
Answered by Dr. S Patra 47 minutes later

Thanks for follow up query. I do not receive any previous follow up question.

Yes, you should continue above medication (cephalexin) to complete the course.

If vaginal discharge is associated with itching or bad odor, then you can start diflucan tablet along side as bump is popped out. Otherwise, you can take it after completion of cephalexin course.

You should maintain genital hygiene properly, drink more water and take healthy diet.

If you do not have any clarifications, you can close the discussion and rate the answer.
Take care yourself.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor